Publication Type:

Journal Article

Source:

J Pharmacol Pharmacother, Volume 6, Issue 4, p.228-30 (2015)

URL:

http://www.ncbi.nlm.nih.gov/pubmed/26813922

Abstract:

<p><b>UNLABELLED: </b>A 47 year old lady with hyperthyroidism for past 1½ years was initially on Carbimazole 20 mg orally then changed to 30 mg (during Hysterectomy) but was taking 10 mg for last 1 year. She had intermittent fever with severe B/L bifrontal headache since 3 weeks. Routine investigations showed anaemia, neutropenia, leucopenia and CRP elevation. Peripheral smear showed normocytic normochromic anaemia with Rouleaux formation, leucopenia with 2% atypical cells and mild thrombocytosis. Widal test, RA factor (Rheumatoid factor) test, Ig M (Immunoglobulin M) dengue, Ig M Lepto, TORCH infections (Toxoplasmosis, Other (Syphilis, varicella-zoster, parvovirus B19), Cytomegalovirus and Herpes infections), ANA (Antinuclear antibody) screen cANCA (Cytoplasmic antineutrophil cytoplasmic antibodies) and pANCA (Perinuclear Anti-Neutrophil Cytoplasmic Antibodies) tests were negative. Bone marrow aspiration showed normo to hypercellular marrow with 15% atypical cells and plasma cells. Multiple myeloma workup was done. Carbimazole was withheld.</p><p><b>CONCLUSION: </b>Drug induced agranulocytosis occurs with in 1-2 months of taking the antithyroid medication but onset delayed by 1½ year. De-challenge resulted normalization of blood parameters.</p>

Cite this Research Publication

A. Mohan, Joseph, S., Sidharthan, N., and Murali, D., “Carbimazole-induced agranulocytosis.”, J Pharmacol Pharmacother, vol. 6, no. 4, pp. 228-30, 2015.

207
PROGRAMS
OFFERED
5
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS